Nebraska, 2006Hail in Nebraska, March 30, 2006
March 30, 2006 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 30, 2:45 AM CST, 10 hours 25 minutes earlier.
Area forecast discussion, Mar 30, 2:45 AM CST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CST THU MAR 30 2006
.DISCUSSION...
SURFACE ANALYSIS AT 07Z SHOWED PRIMARY LOW OVER NORTHWEST SOUTH
DAKOTA WITH TROF/DRYLINE THROUGH WESTERN NEBRASKA AND EXTREME
WESTERN KANSAS. SOME SHOWERS HAVE STARTED TO POP UP OVER SOUTHEAST
NEBRASKA AT 08Z. TEMPERATURES HAVENT DROPPED OFF MUCH THIS MORNING
WITH STRONG SOUTH WINDS ACROSS THE AREA SO WILL BE STARTING OFF ON
THE WARM SIDE WITH GUSTY SOUTH WINDS CONTINUING THROUGH THE MORNING.
SOME SPOTS MAY BRUSH WIND ADVISORY CRITERIA AT TIMES THIS MORNING
BUT WITH 850MB WIND AXIS SHIFTING EAST AND DROPPING OFF A BIT
THROUGH 18Z WILL HOLD OFF ON ANY WIND HEADLINES AT THIS TIME. MAIN
CONCERN TODAY WILL BE SEVERE WEATHER POTENTIAL WITH SPC PLACING
SOUTHEAST CORNER OF NEBRASKA AND FAR SOUTHWEST IOWA UNDER A MODERATE
RISK AND SLIGHT RISK ELSEWHERE. HAVE BACKED OFF SOME ON POPS THIS MORNING
WITH 06Z MODELS WAITING UNTIL AFTER 15Z BEFORE BRINGING MUCH MID
LEVEL INSTABILITY INTO THE AREA. AFTERNOON THROUGH EARLY EVENING
STILL EXPECTED TO BE MAIN PERIOD FOR SEVERE POTENTIAL AND HAVE
CONTINUED WITH LIKELY POPS ACROSS MUCH OF THE AREA. LITTLE CHANGE TO
REMAINDER OF THE FORECAST AS PATTERN REMAINS PROGRESSIVE AND ACTIVE
THROUGH THE EXTENDED PERIOD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
FOBERT
Hazardous weather outlook, Mar 30, 10:29 AM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1029 AM CST THU MAR 30 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-310000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1029 AM CST THU MAR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING
OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. ALL OF THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING
WINDS. THUNDERSTORMS THAT ARE SOUTH OF INTERSTATE 80 WILL HAVE THE
HIGHEST POTENTIAL FOR ISOLATED TORNADOES...AND THESE STORMS ARE
MORE LIKELY DURING THE EARLY AND MID AFTERNOON HOURS.
THE STORMS WILL MOVE TO THE NORTHEAST AT 40 TO 50 MPH AND SHOULD
HAVE FAIRLY LOW CLOUD BASES. SPOTTER GROUPS SHOULD BE PREPARED TO
ACT QUICKLY.
THE SEVERE WEATHER IS THE RESULT OF INTENSE LOW PRESSURE
TRACKING FROM SOUTH CENTRAL NEBRASKA INTO NORTHWEST IOWA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. INTENSE LOW PRESSURE WILL TRACK FROM
SOUTHEAST NEBRASKA INTO SOUTHERN IOWA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS
EVENING. A CONFERENCE CALL WILL TAKE PLACE AT 11 AM CST.
NIETFELD
In the hours before
Local storm report, Mar 30, 11:59 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1159 AM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL 4 SW TILDEN 42.00N 97.89W
03/30/2006 E0.88 INCH ANTELOPE NE PUBLIC
1140 AM HAIL 3 NE TILDEN 42.07N 97.79W
03/30/2006 E0.75 INCH MADISON NE PUBLIC
&&
CZAPOTOCLocal storm report, Mar 30, 12:21 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1221 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL WILBER 40.48N 96.96W
03/30/2006 E0.88 INCH SALINE NE EMERGENCY MNGR
&&
CZAPOTOCLocal storm report, Mar 30, 12:30 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1230 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL OAKDALE 42.07N 97.97W
03/30/2006 E1.00 INCH ANTELOPE NE FIRE DEPT/RESCUE
&&
CZAPOTOCSpecial weather statement, Mar 30, 12:57 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1257 PM CST THU MAR 30 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-302000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
1257 PM CST THU MAR 30 2006
...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...
SUPERCELL OVER JEFFERSON/GAGE COUNTY CONTINUES TO SHOW SIGNS OF
BECOMING BETTER ORGANIZED PER KOAX 88-D. CELL JUST EXPERIENCE A
CELL MERGER AND IS A LITTLE WEAKER RIGHT NOW (19Z)...BUT CERTAINLY
IS IN AN EXCELLENT ENVIRONMENT. STORM HAS SLOWED ITS FORWARD MOTION
AND TURNED A LITTLE MORE RIGHT...NOW MOVING 020 AT 35 KT WHICH IS
CLOSE TO THE ID SUPERCELL MOTION. DUE TO THE ENVIRONMENT IT IS IN...
WEAK BOUNDARY IN THE AREA...VRY STG LO LVL SHEAR AND LITTLE CIN...
WE WILL BE VERY CLOSELY MONITORING THIS STORM FOR LO LVL ROTION OVER
THE NEXT 1 HOUR.
OTHERWISE...SQUALL LINE CONTS TO ORGANIZE ALNG THE INVERTED TROF
ACRS CNTRL NEB AND WLD EXPECT THIS TO TRACK EWD THRU THE AFTN WITH
GENERALLY A HAIL THREAT.
BOUSTEAD
Local storm report, Mar 30, 1:03 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
103 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL PETERSBURG 41.85N 98.08W
03/30/2006 E0.75 INCH BOONE NE LAW ENFORCEMENT
&&
CZAPOTOCLocal storm report, Mar 30, 1:08 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
108 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 4 NE HALLAM 40.58N 96.73W
03/30/2006 E0.75 INCH LANCASTER NE PUBLIC
HAIL COVERING THE GROUND. HAILED FOR FIVE MINUTES.
&&
CZAPOTOCHail, Lancaster
- When
- March 30, 1:10 PM CST to 1:15 PM CST
- Where
- Lancaster County, Lincoln
- Measured
- 1.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.800, -96.667
Hail up to 1.5 inches in diameter was reported at 30th and Adams Streets with dime to nickel size hail reported near 66th and O Streets and 70th and A Streets.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Missouri, March 30, 20061 death · $450,000 · F1 · 2 events
- Tornado and Hail in Missouri, March 30, 20068 injured · $800,000 · F2 · 3 events
- Tornadoes and Hail in Kansas, March 30, 20062 injured · $1.2 million · F2 · 39 events
- Tornadoes and Hail in Iowa, March 30, 20063 injured · $1.1 million · F0 · 77 events
- Tornadoes and Hail in Kansas, March 30, 2006$425,000 · F1 · 40 events
- Hail and Damaging Winds in Nebraska, March 30, 2006$510,000 · 1.5 in hail · 22 events
- Wildfire in Kansas, March 30, 2006$1.1 million · 1 event
- Tornado and Hail in Oklahoma, March 30, 2006$70,000 · F0 · 50 events
- Wildfire in Texas, March 30, 2006$590,000 · 1 event
- Damaging Wind in Nebraska, March 30, 20061 injured · $164,000 · 55 kt wind · 1 event
- Tornado and Damaging Winds in Iowa, March 30, 2006$150,000 · F0 · 4 events
- Tornadoes and Flash Flood in Texas, March 30 to 31, 2006$60,000 · F0 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495283.